MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, a 29mm commander delivery system was used to deploy a 29mm sapien 3 ultra resilia valve in the native aortic annulus.It was noted that the delivery system had been torqued during the procedure due to a horizontal heart and a left subclavian approach.During valve deployment, the delivery system balloon would not completely inflate.Approximate inflation time was 10 seconds, and the deflation time was an additional 10 seconds.Asymmetrical inflation was not observed.The valve was deployed in the intended location but was left under expanded.There was no issue withdrawing the delivery system through the 16fr esheath+.A second delivery system was opened and inserted through the same esheath+.The second delivery system was used to fully expand the valve, which was completed without incident.There was no injury to the patient, and the patient was discharged.It was noted that the 16fr esheath tip was damaged, which was thought to have occurred when the delivery system was torqued, and was a result of delivery system manipulation.The perceived root cause of the delivery system's inability to completely inflate is unknown.There was no damage noted to the delivery system, stop cock, or tubing.Image of the sheath post procedure was provided, and a distal tip split was observed.Per the reporter, there was no note of slow inflation or deflation times during device preparation.There was no resistance advancing the sheath, and there was no noted unusual resistance advancing the delivery system through the sheath.There was no resistance removing the sheath and no difficulties removing the delivery system.
 
Additional Manufacturer Narrative
Investigation is ongoing.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24912953
Report Number2015691-2026-14455
Device Sequence Number18623987
Product Code NPT
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271202(10)67271558
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67271558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer06/12/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale